It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-30-2003, 02:22 PM   #1
Member
 
Join Date: Aug 2003
Location: MD, USA
Posts: 51
jim's girl HB User
Question Only two of us?

Nobody else has experienced swelling of ankles,
fingers, etc. with Prevacid or Prontonix?

19 people read it so far? Anybody?
If it's only the two of us, it could be from something
else, but the meds are the only common thread I can see!

Anybody?

 
Sponsors Lightbulb
   
Old 08-30-2003, 10:30 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post

I read the side-effects of both drugs and there is no mention of ankle or finger swelling.

If you have kidney or liver problems you're suppose to let your Doctor know prior to taking these medicines.

One did list swelling around eyes and eye lids as a rear side-effect.

I have not taken either of these but have taken Prilosec.

I wish you well---Harry

 
Sponsors Lightbulb
   
Old 08-30-2003, 11:08 PM   #3
Newbie
 
Join Date: Aug 2003
Location: Cincinnati, OH, USA
Posts: 2
DeborahA HB User
Exclamation

I stumbled over ths post while familiarizing myself with the board. I usually take Nexium, but I had an insurance lapse while my husband changed jobs and to keep me in covered medications, my physician gave me Prevacid. Yesterday, I had heartburn from h---, just terrible, so bad even after I had taken my Nexium dose, I ended up taking two of the leftover Prevacids. Today, my feet are hugely swollen. I did this same thing a year ago when I was at my father's bedside for longer than I had packed for, ran out of Nexium and my mother gave me Prevacid. I took it for several days, by the time my father passed and I attended his funeral, my feet were spilling over my shoes, I had to go the night before the funeral and buy size 12 shoes, I normally wear a 10.

I accidentally cut my ankle on the bedframe of the hotel I got sent to so there was room at the house for the influx of relatives who weren't there for the suffering (sorry, I nursed him & others got away with "Dad, I want to remember you like you were" - which I translated as "don't want to disrupt my summer plans, don't want to be up close & personal through a miserable cancer death" - I still bear some grudges, I need to let it it go.) Anyway, that has no bearing on this. I happened to cut my ankle on the bedframe of the hotel and fluid started to drain out, literally soaking my sock. My mother's doctor gave me a tetanus shot, it was too late to have it stitched, though the cut was wide (I had waited a few hours, to see if it would stop, everyone was too exhausted to consider an E.R. visit) didn't know what to do about the swelling, but did notice that the staedy drip from my open ankle was decreasing the size of my foot.

It was still in terrible shape a few days later, I required a wheelchair at the airports, could barely walk, wore my sneakers unlaced, saw my physician as soon as I came home, he sent me directly to have Doppler vasular radar testing to look for clots...nothing. Bumetanide tablets ("water pills") took care of it, just two days worth. I guess I'll get up early in the morning and take one, see if it brings my legs & feet down. Otherwise, it's Labor Day weekend, I'd have to wait & I'm desperate to see the physician for another matter as soon as Tuesday dawns and I can call, so I'll bring it up then & see if there is a connection between Prevacid & swelling.

------------------


[This message has been edited by DeborahA (edited 08-31-2003).]
__________________
[i}DeborahA{/i}

 
Old 08-31-2003, 10:18 AM   #4
Member
 
Join Date: Aug 2003
Location: MD, USA
Posts: 51
jim's girl HB User
Post

Thanks to both. Neither of us have kidney or liver
issues, and neither have had swelling as bad as yours.

If I stop Protonix for a day or two, my fingers
become more normal. Friend seems to be OK on Nexium,
so far. Says she felt "foggy", disoriented on that
and Prevacid, along with swelled ankles.

I've found there are almost always surprise side-
effects, no matter what the PDR says. Sometimes
pharmacists know, just because people talk to them.I do wonder about "sodium" vs "magnesium"? Any nutritionists on board?

I'll print this out before I see my friend Thurs am, if anyone has any more things to share, please do!

 
Old 08-31-2003, 11:01 AM   #5
Senior Member
 
Join Date: Jun 2003
Location: michigan,USA
Posts: 221
Gtpchic31 HB User
Post

i was a prevacid for close to six months and neve rhad a problem with swelling but after awhile it quit working and i swear the reflux was 3x as bad a it was before. I am now on nexium and so far its by far better then prevacid.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New to this Board: Has anyone here had their only child pass away? tkgoodspirit Death & Dying 9 07-18-2008 08:12 AM
Low T, ED??? Only 28, please help!! depressed2233 Hormone Problems 3 05-17-2008 11:11 AM
Husband frustrated! Is medication the only answer? Toffee1 Depression 8 05-07-2007 07:21 AM
Question? Would like to talk to someone who has lost an only child. tkgoodspirit Grief & Loss 6 12-13-2006 07:43 AM
How do you know if a guy is out for only one thing? mismax Relationship Health 11 08-06-2006 10:26 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!